Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Cold and wheezing, asthmatic, collapsed. Causes and treatment?

Hi my daughter has a cold & was wheezing this morning (she is asthmatic & on preventer) i told how important it was to manage her asthma with the preventer because she has not been taking it. I went to work & got phone call from her & she was very distressed, she said that she got out of bed & collapsed and felt shaky. I phoned a neighbour & she went to her assistance. The neighbour said her heart rate was very fast. Not sure if ventolin can cause her to collapse? She also may have had to much ventolin.
Asked On : Sun, 14 Apr 2013
Answers:  3 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics
General & Family Physician 's  Response
Hi and thanks for the query,
It would be as a second consideration to actually conclude she collapsed because of ventoline. Getting an idea of the quantity she actually used is very important. taken over dose, it can cause excessive tarchycardia, abnormal heart rhythm and could cause her to fall.
However, its good to know the approximate amount used. While waiting, insisting on the fact she needs to use her drugs all the time to avoid such episodes, avoid conditions that might trigger asthmatic crises, and seeking the opinion of a pulmonologist for proper long term care is my advice.
Thanks and best regards,
Luchuo, MD.
Answered: Sun, 14 Apr 2013
I find this answer helpful
Allergist and Immunologist Dr. Suman Kumar's  Response
YOU HAVE TO TAKE PREVENTORS FOR LONG LIKE VENTRLIN TWICE A DAY
CONTINUOUSLY
CAN ADD SEROFLO 125 MG INHALER SOS IN CASE OF EMERGENCY
FOR COLD YOU CAN GIVE TAB MONTAIR FX WHICH IS COMBINATION OF MONTELUCAST 10 MG AND FEXOFENADINE 120 MG
YOU CAN GIVE TWICEA DAY FOR 5-10 DAYS IF WHEEZING AND COLD AND ALLERGY REOCCUR IN BETWEEN
Answered: Sun, 14 Apr 2013
I find this answer helpful
General & Family Physician Dr. Het Ram Bishnoi 's  Response
Sep 2013
Hi, Thanks for the query to H.C.M.C
Asthma is a most common disease now a day and causes are many but one of them is mite, pollen , dry sand , smoke, sudden rise and fall of temp etc.
Ventolin is a commonly used salbutamol type drug which gives some relief to patient as this is a bronchodilators.
Available in many forms as tabs, caps, syrup, inhalers, sprays.
The side effects of these drugs are many fainting, dizzy, nausea, palpitations,headache, sweating, tremors, convulsions (rarely).
In your's daughter case it might be due to overdose of ventolin as there was sweating faintness, distressed, above all heart rate was very fast.
Consult the doctor and get another drug for asthma as in this case child will fear to take this drug due to panic.
Good luck. Dr. HET.
Answered: Sun, 14 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor